MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE BIO INDICATOR; INDICATOR, BIOLOGICAL
Model Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sterrad 100nx sterilizer, serial # unk.Initial reporter phone #: (b)(6).(b)(4).Test specifications for product release were met.No issues were observed in the dhr that would contribute to the complaint.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100nx cycle.The bi was incubated for 24 hours.The chemical indicator (ci) changed color correctly.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of lot number, system risk analysis (sra), visual analysis, and retains analysis.Trending analysis by lot number was reviewed within the past six months and trending was not exceeded.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.The single cyclesure® 24 bi was not returned for visual inspection.However, a photographs of the product was provided.The bi cap is depressed and the media in the vial was observed being yellow color.The complaint is confirmed.An issue with sterrad® performance is unlikely as the since the test cycles passed and the machine parameters were normal.Photos provided by the customer confirmed the complaint; however, the assignable cause could not be verified as the product was not available for return.The dhr review found no anomalies that would contribute to a positive bi result and retains testing met functional specifications.The customer was sent a letter to address the user error of releasing the load prior to reprocessing the issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
CYCLESURE BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9918980
Report Number2084725-2020-00028
Device Sequence Number16835445
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number14324
Device Catalogue Number14324
Device Lot Number13519023
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1